Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 61, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 14, 1997, 2:14 PM EDT for Whitley County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 2:14 PM EDT (18:14 UTC)
- Expired
- Jun 14, 1997, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 141815 FFWJKL KYC235-142100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 214 PM EDT SAT JUN 14 1997 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 500 PM EDT FOR PEOPLE IN THE FOLLOWING COUNTY... IN SOUTH CENTRAL KENTUCKY ...WHITLEY HEAVY RAINS SINCE NOON EDT HAVE CAUSED STREAMS AND CREEKS TO RISE RAPIDLY OVER PARTS OF WHITLEY COUNTY ESPECIALLY AROUND THE WILLIAMSBURG AREA. THE MAYOR OF WILLIAMSBURG AND WHITLEY COUNTY DISPATCH REPORTED AT 205 PM THAT MANY STREETS WERE FLOODED IN WILLIAMSBURG. HEAVY RAINS WILL CONTINUE OVER WHITLEY COUNTY THROUGH 4 PM...THEREFORE FLASH FLOODING WILL OCCUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY AND YOU SHOULD MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 10:14 AM EDT, 4 hours earlier.
Area forecast discussion, Jun 14, 10:14 AM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1015 AM EDT SAT JUN 14 1997 AN UNSEASONABLY STRONG VORT MAX IS CRUISING THRU OUR SRN CWA ATTM. SATELLITE SHOWING SOME BREAKS ACRS THE SRN COUNTIES AND EVEN SOME SHRA/TSRA GETTING STARTED ALREADY. A QUICK LOOK AT MORNING RAOBS INDICATE DECENT INSTABILITY...SO THUNDER CHANCES WILL CONTINUE DOWN SOUTH FOR MUCH OF THE AFTERNOON. COLD FRONT FROM NR HTS TO JUST N OF LEX ATTM AND SAGGING SOUTH. SHIELD OF MAINLY LITE TO MOD RAIN ASSOC WITH THE FRONT AND DEFORMATION ZONE ALSO SHOWING A SOUTHWARD PUSH. WILL NEED TO RETAIN LIKELY POPS FOR MUCH OF THE AREA. CURRENT FCST OF DECREASING CLDS FOR FAR NRN CWA APPEARS OK. ELSEWHERE...WILL SLOW UP THE CLRG PROCESS AND MAY MAKE SOME DOWNWARD TEMP ADJUSTMENTS PER PRECIP. AS A RESULT...WILL NEED TO GO BECMG CLR INSTEAD OF STRAIGHT CLR FOR THE SECOND PERIOD. THAT/S ABOUT IT. FATHER/S DAY MEAN RH UNDER 30 PERCENT LOOKS GREAT. JKL 73/52/81 7z00 LOZ 75/51/82 700 SES
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:21 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 44 min |
| Jun 14, 4:50 PM EDT | Flash Flood Warning | JKL | Whitley | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.